Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 22, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 20, 2022, 8:01 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 21, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2022, 8:01 PM EDT (00:01 UTC)
- In effect from
- Aug 21, 2022, 8:00 AM EDT
- Expired
- Aug 21, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WHUS41 KCAR 210001 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 801 PM EDT Sat Aug 20 2022 MEZ029-030-211200- /O.NEW.KCAR.BH.S.0022.220821T1200Z-220822T0000Z/ Coastal Hancock-Coastal Washington- 801 PM EDT Sat Aug 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures near 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
572 WHUS41 KCAR 210710 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 310 AM EDT Sun Aug 21 2022 MEZ029-030-220000- /O.CON.KCAR.BH.S.0022.220821T1200Z-220822T0000Z/ Coastal Hancock-Coastal Washington- 310 AM EDT Sun Aug 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures near 80 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
507 WHUS41 KCAR 220000 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 800 PM EDT Sun Aug 21 2022 MEZ029-030-220100- /O.EXP.KCAR.BH.S.0022.000000T0000Z-220822T0000Z/ Coastal Hancock-Coastal Washington- 800 PM EDT Sun Aug 21 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 6:20 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 20, 6:20 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
620 PM EDT Sat Aug 20 2022
.SYNOPSIS...
High pressure will slowly cross the region tonight then move E
on Sunday. A cold front will stall to the north of Maine on
Monday. Low pressure will cross the region Tuesday. A cold front
will cross the area on Wednesday with high pressure building in
by Thursday.
&&
.NEAR TERM /THROUGH SUNDAY/...
6:20 PM Update: Satellite pictures still show some cumulus that
developed this afternoon, but it is beginning to diminish. One
isolated shower near Ludlow in Aroostook County, but it is also
diminishing and likely nothing more than a bit of virga or a few
sprinkles. The ongoing forecast has a great handle on things
with only minor tweaks to account for the current conditions.
Previous discussion:
Tonight: Isolated showers along and northwest of I-95 will
rapidly dissipate this evening with loss of daytime heating.
Surface and upper level ridging across the area will lead to
clear to mostly clear skies. Lows are expected to drop towards
current dew points, which are in the upper 50s to lower 60s.
Patchy fog will develop, especially near bodies of water such as
rivers, lakes, and along the coast. Fog will be most likely
around daybreak and will dissipate within a few hours of sunrise
Sunday.
Sunday: Showers and thunderstorms will develop north and west of
a line extending from Dover-Foxcroft to Millinocket to Presque
Isle mid to late Sunday afternoon as a shortwave trough
approaches from the west and in excess of 1,000 j/kg of surface
based CAPE develops across the area. Wind shear will be minimal
with values less than 20 kts, favoring more pulse and outflow
driven convection. However, some dry air in the mid-levels could
cool downdrafts sufficiently for a few stronger gusts,
particularly along the Quebec/Maine border. Stronger south flow
will transport maritime air across Downeast Maine, keeping
temperatures cooler compared to today and maintaining dry
conditions. High temperatures across the north will be in the
mid to upper 80s, with cooler temperatures along the coast.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Slow moving cold front approaches from Quebec province Sunday night
with surface high centered across the western Atlantic to the east
of the Canadian Maritimes. Light southerly flow in the low levels
will begin to bring increasing moisture northward across the
forecast area. Patchy fog is possible, especially from the central
Maine Highlands, south across Downeast areas. Except for the chance
of a few evening showers and thunderstorms across the North Maine
Woods through early evening, expect a dry night Sunday night. The
increase in low level moisture will prevent temperatures from
falling much lower than the upper 50s to lower 60s.
On Monday...the frontal boundary to our west remains nearly
stationary, as a 500 MB trough moves into western New York State and
the Ohio Valley. Much of the daylight hours look to be continued dry
on Monday as ridging builds west across the region from the western
Atlantic. Highs om Monday will be continued above normal, with the
warmest reading across northern areas.
Monday night and Tuesday...moisture continues to increase as weak
low pressure develops east of the mid Atlantic region and tracks
toward the Canadian Maritimes and the weakening stationary
boundary remains off to our west. Expect the chance for showers
and thunderstorms. Lows Monday night once again will be above
normal with lows in the lower 60s. Highs on Tuesday will be
cooler than Monday's, with more clouds and showers expected. Dew
points will be in the 60s, making it feel rather muggy.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Expect continued unsettled conditions to persist Tuesday night into
Wednesday night with the chance of showers and scattered
thunderstorms. The next cold front approaches on Friday with
the chance for showers. High pressure builds in next weekend.
Temperatures mid to late week will be near to a bit above
normal, then near normal by next weekend.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: Predominantly VFR through Sunday. A period of IFR or
lower visibility is possible in patchy fog, which will be most
likely around daybreak Sunday morning. Showers and thunderstorms
developing Sunday afternoon across western areas may clip KFVE
late in the day. Light winds will increase to south at 5-10 kt
gusting to 20 kt.
SHORT TERM: Generally VFR during the daytime hours with MVFR or lower
possible in nighttime and early morning patchy fog, especially
KBGR/KBHB. MVFR or lower conditions will also be possible in sct
showers and tstms Tue through Wed. S to SE wind 5 to 15 kt
through Wed. W 5 to 15 kt Thu.
&&
.MARINE...
NEAR TERM: Winds and seas will remain well below Small Craft
Advisory levels with seas of 2 feet or less and winds less than
10 kt. Visibility will be reduced at times in fog.
SHORT TERM: Winds/seas are expected to remain below SCA levels
through the period. Visibilities will be reduced in mainly
nighttime and early morning fog through mid week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...CB/MStrauser
Short Term...TWD
Long Term...TWD
Aviation...CB/MStrauser/TWD
Marine...CB/MStrauser/TWDHazardous weather outlook, Aug 20, 2:39 AM EDT, 17 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 239 AM EDT Sat Aug 20 2022 MEZ001>006-010-011-015>017-031-032-211000- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 239 AM EDT Sat Aug 20 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-211000- Coastal Hancock-Coastal Washington- 239 AM EDT Sat Aug 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-211000- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 239 AM EDT Sat Aug 20 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:52 PM EDT | Special Weather Statement | CAR | 38 min | |
| Aug 21, 3:42 PM EDT | Special Weather Statement | CAR | 48 min | |
| Aug 21, 5:05 PM EDT | Areal Flood Advisory | CAR | Aroostook, Piscataquis, Somerset | 3 hr |
| Aug 21, 5:44 PM EDT | Special Weather Statement | CAR | Aroostook | 61 min |
| Aug 21, 6:23 PM EDT | Special Weather Statement | CAR | Aroostook | 67 min |
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.